Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Kurosh-type theorem for type III factors


Author: Jason Asher
Journal: Proc. Amer. Math. Soc. 137 (2009), 4109-4116
MSC (2000): Primary 46L10, 46L09
DOI: https://doi.org/10.1090/S0002-9939-09-10009-6
Published electronically: July 20, 2009
MathSciNet review: 2538572
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a generalization of N. Ozawa's Kurosh-type theorem to the setting of free products of semiexact II$ _1$ factors with respect to arbitrary (non-tracial) faithful normal states. We are thus able to distinguish certain resulting type III factors. For example, if $ M = LF_n \otimes LF_m$ and $ \{\varphi_i\}$ is any sequence of faithful normal states on $ M$, then the $ l$-various $ (M,\varphi_1) * ... * (M,\varphi_l)$ are all mutually non-isomorphic.


References [Enhancements On Off] (What's this?)

  • [CH] I. Chifan and C. Houdayer, Prime factors and amalgamated free products. Preprint (2008). arXiv:0805.1566
  • [GJ] M. Gao and M. Junge, Examples of prime von Neumann algebras. Int. Math. Res. Not. IMRN 2007, no. 15, Art. ID rnm042. MR 2348404 (2008g:46107)
  • [Oz] N. Ozawa, A Kurosh-type theorem for type $ \mathrm{II}_1$ factors. Int. Math. Res. Not. 2006, Art. ID 97560. MR 2211141 (2006m:46078)
  • [Oz2] N. Ozawa, Solid von Neumann algebras. Acta Math. 192 (2004), 111-117. MR 2079600 (2005e:46115)
  • [OP] N. Ozawa and S. Popa, Some prime factorization results for type  $ \mathrm{II}_1$ factors. Invent. Math. 156 (2004), 223-234. MR 2052608 (2005g:46117)
  • [Po] S. Popa, Classification of amenable subfactors of type $ \mathrm{II}$. Acta Math. 172 (1994), 163-255. MR 1278111 (95f:46105)
  • [Po2] S. Popa, Orthogonal pairs of *-subalgebras in finite von Neumann algebras. J. Operator Theory 9 (1983), 253-268. MR 703810 (84h:46077)
  • [Po3] S. Popa, Strong rigidity of $ \mathrm{II}_1$ factors arising from malleable actions of $ w$-rigid groups, I. Invent. Math. 165 (2006), 369-408. MR 2231961 (2007f:46058)
  • [Sh] D. Shlyakhtenko, Prime type $ \mathrm{III}$ factors. Proc. Nat. Acad. Sci. USA 97 (2000), 12439-12441. MR 1791311 (2002c:46121)
  • [Ta] M. Takesaki, Theory of Operator Algebras. $ \mathrm{II}$. Encyclopedia of Mathematical Sciences 125, Springer-Verlag, 2003. MR 1943006 (2004g:46079)
  • [VV] S. Vaes and R. Vergnioux, The boundary of universal discrete quantum groups, exactness, and factoriality. Duke Math J. 140 (2007), 35-84. MR 2355067
  • [Vo] D. Voiculescu, Symmetries of some reduced free product $ C^*$-algebras. Operator Algebras and Their Connections with Topology and Ergodic Theory, Lecture Notes in Mathematics, vol. 1132, Springer-Verlag, 1985, 556-588. MR 799593 (87d:46075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L10, 46L09

Retrieve articles in all journals with MSC (2000): 46L10, 46L09


Additional Information

Jason Asher
Affiliation: Department of Mathematics, University of California, Los Angeles, California 90095
Email: asherj@math.ucla.edu

DOI: https://doi.org/10.1090/S0002-9939-09-10009-6
Received by editor(s): November 13, 2008
Received by editor(s) in revised form: March 8, 2009
Published electronically: July 20, 2009
Additional Notes: Research supported in part by NSF grant DMS-0555680 and NSF VIGRE grant DMS-0701302.
Communicated by: Marius Junge
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society